Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Johnny b

Absolutely gutted! Advice please!

Please help, I am feeling really desperate and gutted at the moment.

In 2008 I went to see a derm privately for accutane, however my tryglycerides were too high at 3.44 and i embarked on a low fat diet, went to the gym, took statins and Niacin etc. In March it was 2.5 and i was almost there to the accepted level of 2.0!!! I am gutted today to have my latest test and it has risen again to 3.1. How????!! I havent changed anything or ate badly!! I was really hoping after March they would today be at acceptable levels again.

I have emailed my derms secretary for feedback but just wanted to ask you lovely experienced people if you have had a similar problem?? Would i def not be able to have accutane even at a low dose with monitoring or seek another derm who is not too conservative about it? (when i had tane in 98 i didnt have one bloodtest!!)Some trial info say derms dont even start worrying till it gets to 5.0? I just dont know what to do now. My acne is quite mild i know but have very greasy skin with outbreaks on my temples and, at 36, it is affecting every aspect of my life!

Thnaks all in advance!

Share this post


Link to post
Share on other sites

Niacin and statins are for increasing HDL. And I would advise you to stop your statins ASAP. I hope you're not getting any muscle pain at this point.

Triglycerides are normalized by Omega-3, you may want to increase your EPA/DHA intake.

L-Carnitine Tartrate also alleviates high Trigs., but make sure you take adequate carbs while on it, otherwise you will go on ketosis, which may or may not affect your kidneys and serum glucose levels.

Regards and best of Health :D

Share this post


Link to post
Share on other sites

Thanks for the feedback guys really appreciate it! Is that right about Statins then? I was put on them to help with the tryglycerides...and it did (i think!)bring it down to 2.5. I only started taking Niacin supplement last week to be honest..but you need tohave to take a high dosage to reduce tryg levels anyway (1000mg +)

I was looking into Omega 3 last night and intend on buying some today, maybe i have been just a little bit slack with foods from March to now..with holidays etc..but not dramatically at all. Ill cut out the carbs and see what my derm says on Monday about the situation.

If i start as of today eliminating all the bad stuff totally when do you think i should have a test re-done? Does Accutane ALWAYS raise trys?

Share this post


Link to post
Share on other sites

hey

i did a full course of accutane 4 years with a private derm (im in the uk, where abouts are you?) as i wasnt going to be perscribed it on the NHS. my cholestral levels were ridiculously high which my derm didnt understand as im not overweight, eat well and exercise. turned out my brother did too, and my dad, and we have just inherited a 'fatty liver'. cheers dad!

anyway it may be slightly different for trys but accutane had no effect on any of my liver results. 4 years on and my levels have actually gone down since then. my derm was cautious about prescribing my accutane to start with but i had a couple of blood test early on which showed no change and he was quite happy after that. i didnt even need to get more tests! i think it depends alot on your derm.

and for the record accutane was the best decision i ever made. unfortunately the last few months have started being a bit troublesome but i have no hesitation to try accutane again.

good luck!

Share this post


Link to post
Share on other sites

Hi there

I am in Leicester. I first had Tane in the late nineties and it was great but i know i didnt have a long term dose or see it through properly (couple of months max). Now i have very heavy grease and mild but persistant acne hence why i went back in 08 to see a derm. He wasnt hesitating at all in prescribing me the drug until got test back. Anyway i left it for a while...but got a bit desperate about it recently. The latest test results are generally good except for the damn tryglicerides!! However im gonna do all ive read and heard about to reduce them and see my doc again next week.

Share this post


Link to post
Share on other sites

Not so gutted! Despite my trig rise my derm has agreed to a strictly monitored low dose of accutane! well happy. Obviously ive gotta work hard to keep them at the level they are currently at and try to get lower...so lots of fish and no alcohol for a while..ill need a beer come xmas!! :dance:

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×